MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Catalog Number 9-TV45X45-12F-080
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a 25mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 12f amplatzer torqvue 45x45 delivery sheath.The patient was under general sedation.No aspiration was performed.The loader of the amulet occluder was immediately connected to the sheath after the removal of the dilator.After connecting the amulet occluder to the delivery system, there were problems with de-airing the system.Bleedback was occurring, but air would not leave the loader.The device was not able to be de-aired.The device was not attempted for implant or advanced for deployment.The amulet occluder was replaced with a new 25mm amplatzer amulet left atrial appendage occluder.The delivery sheath was not replaced.During the deployment of the replacement device, st elevations were noted, and an air embolism was suspected.St elevations resolved within 10 minutes.No treatment was required.The patient was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of air/gas in the device and air embolism was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that after connecting the amulet occluder to the delivery system, there were problems with de-airing the system.Bleedback was occurring, but air would not leave the loader.The device was not able to be de-aired.The device was removed from the patient and replaced with a new amplatzer amulet left atrial appendage occluder.Based on the information received, the root cause of the reported incidents could not be conclusively determined.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19393216
Report Number2135147-2024-02385
Device Sequence Number12499116
Product Code DQY
UDI-Device Identifier05415067025883
UDI-Public(01)05415067025883(17)260630(10)9154245
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number9-TV45X45-12F-080
Device Lot Number9154245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER AMULET LAA OCCLUDER, 9-ACP2-010-025
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale